Advertisement

Cyclic codes over \({\mathcal {M}}_4({\mathbb {F}}_2\))

  • Joydeb PalEmail author
  • Sanjit Bhowmick
  • Satya Bagchi
Original Research
  • 40 Downloads

Abstract

In this article, keeping the huge research prospective of the study in mind, we consider the non-commutative ring \({\mathcal {M}}_4({\mathbb {F}}_2)\), the set of all \(4 \times 4\) matrices over the field \({\mathbb {F}}_2\) and confirm that this ring is isomorphic with the ring \({\mathbb {F}}_{16}+u {\mathbb {F}}_{16}+u^2 {\mathbb {F}}_{16}+u^3{\mathbb {F}}_{16}\), where \(u^4=0\). Besides, we develop the structure of cyclic codes and their generators over the ring. Also, making use of Gray map from \({\mathcal {M}}_4({\mathbb {F}}_2)\) to \({\mathbb {F}}_{16}^4\), we infer that the image of a cyclic code is a linear code. Finally, our findings are authenticated by suitable non-trivial examples.

Keywords

Matrix ring Modules Cyclic codes Quaternary codes 

Mathematics Subject Classification

94B05 94B15 

Notes

Acknowledgements

The authors are thankful to the editor and the anonymous referees for their valuable comments and suggestions. The first named author Joydeb Pal would like to convey cordial thanks to DST-INSPIRE, and the second named author Sanjit Bhowmick is thankful to MHRD for financial supports to pursue their research works. This work was also supported by DST-SERB, India (Grant No. EEQ/2016/000140).

References

  1. 1.
    Abualrub, T., Siap, I.: Cyclic codes over the rings \({\mathbb{Z}}_2 +u{\mathbb{Z}}_2\) and \({\mathbb{Z}}_2 +u{\mathbb{Z}}_2 +u^2{\mathbb{Z}}_2\). Des. Codes Cryptogr. 42(3), 273–287 (2007)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Alahmadi, A., Sboui, H., Solé, P., Yemen, O.: Cyclic codes over \(M_2({\mathbb{F}}_2)\). J. Frankl. Inst. 350(9), 2837–2847 (2013)CrossRefzbMATHGoogle Scholar
  3. 3.
    Bachoc, C.: Applications of coding theory to the construction of modular lattices. J. Comb. Theory A 78(1), 92–119 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bonnecaze, A., Udaya, P.: Cyclic codes and self-dual codes over \({\mathbb{F}}_2+u{\mathbb{F}}_2\). IEEE Trans. Inf. Theory 45(4), 1250–1255 (1999)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bhowmick, S., Bagchi, S., Bandi, R.K.: Self-dual cyclic codes over \(M_2({\mathbb{Z}}_4)\), arXiv:1807.04913 (2018)
  6. 6.
    Dinh, H.Q., López-Permouth, S.R.: Cyclic and negacyclic codes over finite chain rings. IEEE Trans. Inf. Theory 50(8), 1728–1744 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Hammons, A.R., Kumar, P.V., Calderbank, A.R., Sloane, N.J.A., Solé, P.: The \({\mathbb{Z}}_4\)-linearity of Kerdock, preparata, goethals and related codes. IEEE Trans. Inf. Theory 40(2), 301–319 (1994)CrossRefzbMATHGoogle Scholar
  8. 8.
    Luo, R., Udaya, P.: Cyclic codes over \(M_2({\mathbb{F}}_2+u{\mathbb{F}}_2)\). Cryptogr. Commun. 10(6), 1109–1117 (2018)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Oggier, F., Solé, P., Belfiore, J.C.: Codes over matrix rings for space-time coded modulations. IEEE Trans. Inf. Theory 58(2), 734–746 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Pless, V., Qian, Z.: Cyclic codes and quadratic residue codes over \({\mathbb{Z}}_4\). IEEE Trans. Inf. Theory 42(5), 1594–1600 (1996)CrossRefzbMATHGoogle Scholar
  11. 11.
    Sobhani, R.: Cyclic codes over a non-commutative finite chain ring. Cryptogr. Commun. 10(3), 519–530 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Wisbauer, R.: Foundations of Module and Ring Theory. Gordon and Breach, NY (1991)zbMATHGoogle Scholar
  13. 13.
    Yildiz, B., Karadeniz, S.: Linear codes over \({\mathbb{F}}_2 +u{\mathbb{F}}_2 +v{\mathbb{F}}_2 +uv{\mathbb{F}}_2\). Des. Codes Cryptogr. 54(1), 61–81 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Zhu, S., Wang, Y., Shi, M.: Some results on cyclic codes over \({\mathbb{F}}_{2}+v {\mathbb{F}}_{2}\). IEEE Trans. Inf. Theory 56(4), 1680–1684 (2010)CrossRefGoogle Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 2019

Authors and Affiliations

  1. 1.Department of MathematicsNational Institute of Technology DurgapurBurdwanIndia

Personalised recommendations